MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® SYSTEM NAVIGATED BLADE; INSTRUMENT, STEREOTAXIC

MEDTRONIC XOMED INC. XPS® SYSTEM NAVIGATED BLADE; INSTRUMENT, STEREOTAXIC
Model Number 1884006EM
Medical Device Problem Codes Material Fragmentation (1261); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via manufacturer representative that the inner blade fell off during the procedure.The device was used in an osculating manner.It was the first time the blade was used.The case was completed using a different blade.There was a delay in the procedure.There was no patient impact.
 
Additional Manufacturer Narrative
Analyis found that there was a residue consistent with biological contaminants on the device.Visually, the middle assembly spiral wrap was stretched, and the tip was pulled away from the assembly.There was no detachment of any component.There was uneven wear on the inside diameter of the middle assembly cutting tip.The distal teeth of the middle assembly were deformed.The front hub locking area was deformed as well.(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received stated that the blade was disconnected from the handpiece and it resulted to broken fragments from the device.There were no fragments left inside the patient's body.

Brand Name
XPS® SYSTEM NAVIGATED BLADE
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8119292
Report Number1045254-2018-00669
Device Sequence Number11180120
Product Code HAW
UDI-Device Identifier00613994617408
UDI-Public00613994617408
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K130608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2020
Device Model Number1884006EM
Device Catalogue Number1884006EM
Device Lot Number0215391710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date11/30/2018
Supplement Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1